MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Sleep Dysfunction (2517); Difficulty Chewing (2670)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for evaluation as it remains implanted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00444, 0001032347-2019-00445, 0001032347-2019-00447, 0001032347-2019-00448, 0001032347-2019-00449, 0001032347-2019-00450, 0001032347-2019-00451, 0001032347-2019-00452, 0001032347-2019-00453, 0001032347-2019-00454.Concomitant medical products: tmj system left fossa component small, cat# 24-6563, lot# 761290a; tmj system right fossa component small, cat# 24-6562, lot# 783330b; tmj system left standard mandibular component, cat# 24-6551, lot# 751050c; tmj system right standard mandibular component, cat# 24-6550, lot# 759080a; "2.4mm" system high torque (ht) cross-drive screw, cat# 91-2708, lot# unk; "2.44mm" system high torque (ht) cross-drive screw, cat# 91-2710, lot# unk; traumaone system 2.0x7mm self-drilling imf screw, cat# 91-5607, lot# unk; traumaone system 2.0x9mm self-drilling imf screw, cat# 91-5609, lot# unk; tmj system cross drive fossa screw, cat# 99-6577, lot# unk; tmj system cross drive emergency fossa screw, cat# 99-6587, lot# unk; "2.7mm" system emergency cross drive screw 1/pkg, cat# 99-9948, lot# unk.Occupation: patient.
 
Event or Problem Description
It was reported the patient underwent a medical intervention to treat pain associated with their temporomandibular implants.The patient has facial pain that causes difficulty eating and sleeping.The patient has received botox injections and is currently prescribed lyrica, amitriptyline, and tramadol to treat pain and sleeplessness associated with pain.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is non-verifiable.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The dhrs for the mandible components were reviewed, no non-conformances were found.There are no indications of manufacturing defects.For all non-custom tmj mandibular implants in the previous one year (from the notification date) involving pain, there is a complaint rate of (b)(4), which is no greater than the occurrence listed in the afmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) involving noises, there is a complaint rate of (b)(4), which is no greater than the occurrence listed in the afmea.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: date of this report, describe event or problem, device availability, date received by manufacturer, type of report, follow up type, device evaluated by manufacturer, method code, results code, conclusions code, additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9177288
Report Number0001032347-2019-00446
Device Sequence Number17054773
Product Code LZD
UDI-Device Identifier00841036060329
UDI-Public00841036060329
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-6551
Device Lot Number751050C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;